I have been diagnosed with apthous ulcers in my esophagus. Dr. treated me with 40mg Prednisone. Once the dose was lowered (about 20mg)the ulcers returned. I have gone through 2 rounds of Prednisone and been treated with Prevacid. I am now off of Prevacid because the Dr. does not belive it is helping and off of Prednisone because it is obviously not curing the problem.
My question is...While I am getting more tests how can I treat the pain associated with the ulcers. Swallowing is extremely uncomfortable and I have a dull pain in my throat and chest at all times (worse as the day progresses). My Dr. has offered a Prednisone shot but I'm wondering if this is my only option?
Did your doctor tell you the cause of your ulcers? Do you have GERD (Esophageal Reflux)where the stomach acids come up through a weakened lower esophageal sphincter and irritate the esophagus. There are other medications for GERD other than Prevacid. Prednisone will help heal the ulcers because it is an anti inflamatory mdication but it will not stop the GERD if that's what you have.
The dr. does not think this particular type of ulcer is related to acid reflux. He is testing for Crohn's or another IBD at this point. I am really interested in how to control the pain from the ulcers while the testing is going on.
There are pain patches (applied to the skin) but they are prescription narcotics and may be too strong for you. Also some pain meds (prescription and over the counter) come in liquid form if that wouod be less painful to swallow. Check with your doctor before using any otc meds.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.